Recall of Panadol Suspension 120mg/5ml
18 December 2012
The Department of Health (DH) today (December 18) instructed a licensed drug wholesaler, GlaxoSmithKline Limited (GSK), to recall all Panadol Suspension 120mg/5ml (in 60ml bottles) (registration number: HK-52694) from shelves due to incorrect labelling.
Upon investigation of a complaint from a member of the public, the DH found that the bottle label of Panadol Suspension 120mg/5ml was printed with the wrong Chinese translation of the active ingredient content. "120mg of acetaminophen contained in every 5ml (1 teaspoonful)" was wrongly translated with a reference to "120ml of acetaminophen". This error in the description only appears on the bottle label.
Panadol Suspension 120mg/5ml is registered by GSK and distributed by LF Logistics (Hong Kong) Ltd. According to GSK, about 110,000 bottles of the affected product had been imported into Hong Kong since June 2011. The product was supplied to local pharmacies and medicine stores as well as exported to Macau.
Panadol Suspension 120mg/5ml is an over-the-counter medicine indicated for the relief of pain and fever in children.
So far, the DH has not received any adverse reaction report related to the product. The DH's investigation is continuing.
GSK has set up a hotline at 3189 8765 to answer public enquiries. The DH will closely monitor the recall.
Members of the public should consult health-care professionals if in doubt.